Jump to content

Effexor 150Mg To 225Mg Side Effects


Recommended Posts

Let me start off with I am new to this forum, and I tried to see if there were any other topics that could relate to my question before I started a new topic. I didn't see one, so if this is a duplicate topic, I apologize.

 

I am new to Effexor (Venlafaxine). My doctor took me off Prozac 40mg and moved me to Effexor 75mg about 3 1/2 months ago because the Prozac wasn't working. About 6 weeks ago he bumped me up to 150mg. Both when I started and when I increased I felt no side effects whatsoever. Just this past friday, he bumped me up to 225mg. I didn't start taking the 225mg until this past Sunday night (4 nights ago - I've always taken mine at night). I have found that since then, I am extremely exhausted (even more so than normal, and I take ambien to help me sleep). I sleep all night and wake up feeling like I haven't slept at all ... almost lethargic feeling. Today, the nausea hit me so hard I had to leave work. I never actually vomited, but the nausea was debilitating. I was starting to get to a point where I actually had motivation to leave the couch, and since I've been on the 225mg (even though it's only been 4 days), I feel like I've become one with the couch again. It's disheartening for me, because I was starting to see a little progress, though not as much I as and the doctor had hoped for. Now I feel like since I started the 225mg, I've backtracked in a way.

 

I guess my one (or more) question is - is this normal? Is it common to feel these kinds of side effects when the dosage is increased? And if it is common, how long do they typically last?

 

Another part to my question is, I've recently started taking Remifemin (an herbal supplement for premenopause symptom relief). Could this be causing the ill side effects? 

 

I just want to feel better. I'm exhausted with feeling the way I do. I look forward to the day when my emotions and feelings can be on a stable line instead of the scariest roller coaster in the world.

 

Thanks for listening and any help/feedback would be greatly appreciated!

 

Andi

Link to comment
Share on other sites

Hi Andi,

 

I also am new here and have yet to post but your thread caught my eye because I have also recently started on Effexor.  I've little in the way of information to provide you, so I am sorry, but I wanted to share my behavior on the med for others in the event it might help them.

 

My experience with Effexor is quite a bit different.  Being overly sensitive to medicine, I started on 37.5 mgs as, like you, was being weened off Prozac.  I have been on 75 mgs for about a week and a half now and I must say I dislike what is happening to me.  I wish I felt more tired but rather I don't sleep and am full of anxiety and jittery nerves along with itching, itching so bad I have a huge welt. Furthermore, the depression is just as bad if not worse, actually, it is worse. The itching comes and goes but did get to the point to where I called the nurse to ask for some sort of relief from this (change of med, please).  The nurse called me back after speaking with the Dr who said, tough it out until we meet again early SEPTEMBER.  Wow, really?  I take over the counter sleep meds which are now no longer helping me and I lie there with my very unwelcomed dark thoughts.  I get up, go to the bathroom, smoke like fiend...anything to occupy my mind.

 

My therapist no longer wants to see me and have to get another because she says I am very angry....this will make my third that has passed on me.  Yes, I harbor a great deal of anger but this med makes me even more beligerent that I already am.  But no, I'm to tough it out.

 

Andi, have you called the Dr and discussed these symptoms with them?  I'm sure you have and if you haven't, you need to.  We are already NOT functioning, let's not exacerbate the problem further, shall we?  And Andi, I am going through FULL BLOWN menopause, so I feel for you.  I am taking Prempro which has helped tremendously, look into it.  The over the counter meds for menopause did zero to help me but if they work for you I highly encourage you to stay with them because my option isn't viewed as optimal but it's far better than having to get up several times a night to change my clothes and bed sheets because I sweat through all of it.

 

How I wish I had some responses that made sense or even remotely helped you, but I don't.  I'm sorry.  Again, my advise is to speak with your Dr and always ALWAYS do your research online.  Yes, you may get some misinformation but you also get a huge amount of good information you can use as well.

 

Take care and good luck to you,

 

Kathy

 

 

 

 

Link to comment
Share on other sites

225 mg of Effexor for me causes more fatigue and bad constipation.  As for the herbal supplement, you should check with your psychiatrist.  I'm not familiar with that supplement, but when i did some quick research I read the menopause itself can cause fatigue.  Also both Effexor and Remifemen are apparently hard on the liver.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...